Doxil Side Effects

21 Posts | Page(s): 1 2 3  Next 

Doxil Side Effects

by Kathleen51 on Mon Oct 31, 2005 12:00 AM

Quote | Reply
Hello, I have received 4 doxil treatments so far. It seems to be the right drug for me as my CA 125 is decreasing. Last time I had a treatment (10-24)my gyn/oncologist doubled the dose. I developed that hand-foot syndrome, only of the hands, and also a rash over my entire body. It started 2 days after the treatment on the 26th. I am using all kinds of creams (but not steroids as is recommended). My local internist says he thinks I can't have a steroid shot, being on chemo. Does anyone have any knowledge or experience with this? Is there anything else that works besides calamine lotion, bag balm, aveeno baths, benadryl cream and pills? I have to call CTCA today because the rash seems to just stay the same and is not getting any better. It is very annoying and driving me crazy!!!

Doxil Treatments and Utterly Smooth Cream

by Katwood1 on Wed Nov 09, 2005 12:00 AM

Quote | Reply
Try Utterly Smooth cream. I also was given Doxil treatments at CTCA and it seems to work. May God be with you. Sincerely, Kathy

Doxil Treatments and Utterly Smooth Cream

by Katwood1 on Wed Nov 09, 2005 12:00 AM

Quote | Reply
Try Utterly Smooth cream. I also was given Doxil treatments at CTCA and it seems to work. May God be with you. Sincerely, Kathy

Antidote For Doxil Rash

by Kathleen51 on Wed Nov 09, 2005 12:00 AM

Quote | Reply
Dear Kathy, Thanks ever so much for your recommendation. I am using mostly Bagbalm. Even after the steroid shot that I was allowed to have last Monday, the rash has gotten only somewhat better. I don't think that shot really worked, as I was given a shot of steroids for an allergic type reaction many years ago and my rash was completely gone the next day! I guess it's just what they call a "chemo rash" and will only go away in time. My next treatment will be on the 18th. If my CA 125 has gone down, it will really be worth it! Did you finish your treatments at CTCA? I hope you are doing very well now. After chemo, does the rash go totally away? Again, thanks so very much and many blessings to you! Warm regards, Kathleen

Doxil

by Katwood1 on Sat Nov 12, 2005 12:00 AM

Quote | Reply
I just finished up my last round of Doxil on 10-20-05. I will have ct scans on 11-30-05 to see what my next step will be. My Ca-125 came down to the normal range. I hope that you have great success. God Bless. Kathy

Doxil

by Kathleen51 on Sat Nov 12, 2005 12:00 AM

Quote | Reply
Hi Kathy, So good to hear that your CA 125 has come down!!! Many, many congratulations and may your scans all come out clean as well!!!! I'll think of you on that day. How many Doxil treatments did you end up having? Many blessings on your healing journey! Kathleen

Doxil Stuff

by Brainychick on Sun Nov 20, 2005 12:00 AM

Quote | Reply
I've been getting Doxil infusions (18mg per swuare meter) for my brain cancer treatment every other Tuesday for almost a year. I had the dry skin rash where my bra rubbed against my body. I had to use a cream that dried the skin out more and then after that dried apply a moisturizer. I don't know why you wouldn't be able to have a steroid shot. I've been given the steroid decadron as a premedication with my chemo. I've also been given perdisone to help with an ear infection I had. The hand-foot stuff is a pain. For my feet I soak them good then coat them with a ton of Vasaline. Then I wrap my feet in plastic food wrap to keep the moisture in. I put socks on over the wrap and leave it like that for at least 30 minutes. It makes my feet nice and soft. It helps with the hands for a little while too. For everyday use I use Curel fragrance free lotion.

Doxil and Steroids

by Kathleen51 on Wed Nov 23, 2005 12:00 AM

Quote | Reply
Hi Pati! Well, after the 4th treatment, I did finally get the steroid shot (Solu-Medrol). It didn't really help that much. On my last visit of 11-18-05 they decided to give me decadron, which they said they thought I had always been given (Not true). They gave me some pills to take at home for weaning. I can say that the Decadron has really helped and am so glad that they finally got with it and gave it to me. I guess they wait until you really have some fairly bad reactions as we know, steriods have their problems too. I know the stomach lining gets further irritated and also I became very emotional, but also had more energy, got up earlier and actually felt more "normal" I live in Arizona and I'm used to applying lotion about 10 times a day under normal circumstances. I like the idea of the foot wrap--think I'll try that one. I also switched to A&D ointment and Utterly Smooth, which I like better than the Bag Balm. Thanks for your information and many blessings on your healing journey! Kathleen51

Doxil + Chemo Rash

by Vanilla_Queen on Thu Jan 12, 2006 12:00 AM

Quote | Reply
Kathleen, I'm very relieved to have read your comments on chemo rash problems. I have had three treatments and have been covered with rash as you have. It isn't an "everyday" type of rash, as you know so well. Like you I have dry skin and am accustomed to slathering myself with oils and creams. But this rash has brought me to my knees. My oncologist has talked about pulling me off of Doxil because it's so bad. I have sent him a link to the chat between you and other women as he thought the rash is quite rare. Can you tell me what doseage of decadron your oncologist prescribed and if it is working well enough that you have continued on Doxil? Any information will be most greatfully appreciated!

Doxil

by Sedonalady on Fri Jan 13, 2006 12:00 AM

Quote | Reply
Dear Vanilla Queen, Do you go to the CTCA? Dr. Williams is my Dr. there. They started giving me decadron I.V. prior to the Doxil on my 4th treatment--sorry, I don't know the exact dosage, I will find out next week. Yes, the rash is quite common, as a matter of fact it is discussed in the booklet that the drug company has made up about it. They call it PPE or Plantar(feet)/Palmar(hands) erythmatosis. I am very surprised that your MD does not know this. After 6 Treatments of Doxil, there is still some cancer left in my abdomen. I need maybe 2 or 3 more treatments. The "rash" (I use quotes because in some places it looks like a radiation burn!) started to be very problematical after my 3rd treatment. On the 4th, they gave me the Decadron IV which did help the rash, but it didn't take it away completely. Then other problems occurred--the Decadron wreaked havoc on my stomach and esophagus, so now I have esophageal erosions. I have to take Protonix and Zantac as long as I'm getting the Decadron. Even with all this, its still better than having the cancer or going on taxol (at least I have my hair and my CBCs are always good, no weight loss, no extreme fatigue, no retching my guts out.) People look at me and say I don't look like I have cancer (whatever that means!) Doxil is working for me. I had a PET/CT scan and showed the cancer spots were greatly reduced. I have learned many things. Most docs gauge their manner of treatment by a CA-125 test, which at best is highly unreliable. When I had a grapefruit-sized tumor in my ovary, my CA-125 was 6. It now hovers around 200. The plain old CT scans that they did on me post-op and pre-Doxil treatment were all "normal", that is no cancer (obviously wrong). A plain CT scan shows growths that are at least 1 centimeter. The PET/CT shows up growths that are 1 millimeter, or 100 times smaller. It is state-of-the-art test and some insurance companies won't cover it, but it is the most reliable of all the tests, short of a surgical biopsy. I went to a seminar on the PET/CT and it was taught by a very knowledgeable radiology MD--very refreshing for this area! Back to the rash. I am still very careful. The red "glow" has gone away. I still use the DMSO cream (which I finally decided was the best thing) alternating with Lidex, a steroid cream and top it all off with Udderly Smooth. For the really rough, DRY spots, I use A & D ointment (you can get these both at Walgreens for $1.99) The DMSO is from the CTCA and it has to be refrigerated. I can now bring this home on the plane because it's cold enough outside. I live in AZ, which is a long ride from Chicago. I also wear the little white gloves most of the time. My hands are the worst, still turning that very deep red color for about 4-10 days after the Doxil treatment. It is now almost 4 weeks away since my last treatment. My doc put my next appointment out for 5 weeks on the 20th because she thinks I'm doing that much better. My husband has been just great about all this usually does the dishes and cooking. Getting your hands wet makes them worse, as you must know. You can use latex gloves for this but if you leave them on too long, they can be a problem. All things considered, Doxil is no where near as bad as some of the other chemos and definitely better than having the cancer! I watched my neice and sister die of cancer and they were both on a Platinum + other chemos, one had lung cancer (did not smoke) and the other had a very aggressive type of ovarian cancer (she was on taxol too.) Well, I hope that helps. I had a bout of insomnia tonight and there was your message! Must have been divinely inspired. If you have any other questions, please ask away! Many blessings to you, Kathleen PS: The drug co. is Ortho Biotech, website www.Doxil.com, or call 1-800-553-3851. And the CTCA is wonderful!!!!!!!!!!!!! Blessings again!
21 Posts | Page(s): 1 2 3  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.